An independent intelligence board aggregating credible research, preprints, clinical findings, biohacking experiments, and community discussions on therapeutic peptides, longevity science, and evidence-based anti-aging. Stories are scored for relevance, credibility, novelty, momentum, and practicality so the most important findings surface first.
A person reports a medical concern after using Wegovy (a prescription weight-loss drug) for about a year. They lost a lot of weight—going from 125 kg to 89 kg—and have been on the 2.4 mg dose for seven months. A few months back they developed a blind spot in one eye and started getting frequent migraines. Doctors ran tests but haven’t found a clear cause yet. An eye specialist mentioned that an MRI showed “something on my pit,” which likely means something near the pituitary gland, but they were discharged without a definitive diagnosis. Wegovy is the brand name for semaglutide, a drug that acts like a natural hormone from the gut that helps you feel full and slows how fast your stomach empties. It’s given as a weekly injection for weight loss and works on receptors in the brain and other parts of the body to reduce appetite. It is not a hormone made by the pituitary; it’s a synthetic copy of a different gut hormone. People taking semaglutide can lose substantial weight, which is why it’s commonly prescribed for obesity. What the report shows is an individual’s experience, not a controlled study. The timeline suggests the visual symptoms and migraines started after months on Wegovy, and an MRI apparently noted something near the pituitary gland. But from this short note we don’t know what that “something” is: it could be a small benign pituitary tumor (common and often harmless), swelling, an unrelated abnormality, or an incidental finding. The eye tests and hospital exams being “inconclusive” means clinicians haven’t yet linked the symptom reliably to the drug. Single reports like this can signal an issue worth investigating, but they don’t prove cause-and-effect. Why this matters: the pituitary sits at the base of the brain and controls many hormones; problems there can cause headaches, vision changes (especially blind spots), and other hormonal symptoms. People on drugs like semaglutide who develop new headaches, visual disturbances, or other neurological signs should get prompt medical evaluation because these symptoms can have causes that need treatment. If you or someone you know is on Wegovy and develops similar symptoms, it’s reasonable to tell your prescribing clinician and pursue imaging or specialist referral. Caveats and risks: semaglutide’s common side effects are gastrointestinal (nausea, diarrhea, constipation) and sometimes increased heart rate. Serious but rare concerns include pancreatitis and gallbladder problems. Known side effects do not typically include pituitary lesions, and pituitary tumors are often unrelated to medications. MRI findings can be incidental and not clinically significant. Also, an individual report doesn’t establish that the drug caused the problem. Until doctors have a clear diagnosis (for example, a radiologist’s report specifying the pituitary finding and endocrinology input), it’s premature to blame Wegovy. If symptoms are acute or worsening—sudden vision loss, severe headache, weakness—seek emergency care. Bottom line: This is a single person’s worrying experience that merits thorough medical follow-up, but it doesn’t prove semaglutide caused the pituitary-related issue.
Source: r/Semaglutide